Over the years, I've seen side effects from every medication we use for headaches.
Verapamil seems to cause the least problems, as side effects from this medication tend to be mild when they occur, and go away quicly when you stop it. Most common side effect is Constipation (probably 5% of my patients) and may 1 in 200-300 patients has puffy ankles from this. I've only had 1 in every 500-1000 patients (rough guess) get light headache or fatigued on Verapamil.
Propranolol causes fatigue/light headedness in probably 5-10% of patients that I've tried it on, and in some people can increase the chance of depression.
On average, Topamax causes tingling in the hands in 50% of patients, weight loss in 20% (not usually a bad thing) and trouble thinking in about 2%. (this is at the doses used for headache prevention)
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.